Alert archive / Hawaii / High Surf Warnings in 2013

High Surf Warning 13, NWS Honolulu, HI

December 28, 2013Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Dec 28, 2013, 3:13 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Dec 28, 2013, 3:40 PM HST. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2013, 3:13 PM HST (01:13 UTC)
In effect from
Dec 28, 2013, 3:40 PM HST
Expired
Dec 30, 2013, 8:29 AM HST
In force
41 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2013-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2013-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
657 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WHHW40 PHFO 290113
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
313 PM HST SAT DEC 28 2013

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...
...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI...

.A STRONG LOW PRESSURE SYSTEM IN THE NORTH PACIFIC HAS GENERATED
A LARGE NORTHWEST SWELL THAT WILL BUILD ACROSS HAWAIIAN WATERS
THROUGH TONIGHT. THIS SWELL WILL PRODUCE DANGEROUS HIGH SURF
ALONG EXPOSED NORTH AND WEST FACING BEACHES.

HIZ025-290215-
/O.CAN.PHFO.SU.Y.0039.000000T0000Z-131231T0400Z/
BIG ISLAND NORTH AND EAST-
313 PM HST SAT DEC 28 2013

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY.

$$

HIZ001>003-006>008-012-013-017-019-020-291415-
/O.UPG.PHFO.SU.Y.0001.000000T0000Z-131231T0400Z/
/O.UPG.PHFO.SU.Y.0039.000000T0000Z-131231T0400Z/
/O.NEW.PHFO.SU.W.0013.131229T0113Z-131231T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
313 PM HST SAT DEC 28 2013

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE HIGH SURF
ADVISORY IS NO LONGER IN EFFECT. THE HIGH SURF ADVISORY IS NO
LONGER IN EFFECT. 

* SURF...20 TO 30 FEET FOR NORTH AND WEST FACING BEACHES OF KAUAI
  AND NIIHAU...AND NORTH FACING BEACHES OF OAHU MOLOKAI AND MAUI.
  15 TO 20 FEET FOR WEST FACING BEACHES OF OAHU AND MOLOKAI.

* TIMING...SURF WILL BE RAPIDLY NOW THROUGH TONIGHT REACHING 20 TO
  30 FEET WITH LARGER SET WAVES FOR MANY AREAS BY SUNRISE
  TOMORROW. LARGE AND HAZARDOUS SURF WILL PERSIST THROUGH SUNDAY
  NIGHT THEN SUBSIDE TO 15 TO 20 FEET MONDAY. SURF WILL BE BELOW
  ADVISORY LEVELS BY MONDAY EVENING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG RIP CURRENTS. BREAKING WAVES MAY MAKE NAVIGATING SOME 
  HARBOR CHANNELS DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

DEJESUS
5 follow-up statements
409 
WHHW40 PHFO 290141 CCA
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST SAT DEC 28 2013

CORRECTED TYPO IN TIMING SECTION

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...
...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI...

.A STRONG LOW PRESSURE SYSTEM IN THE NORTH PACIFIC HAS GENERATED
A LARGE NORTHWEST SWELL THAT WILL BUILD ACROSS HAWAIIAN WATERS
THROUGH TONIGHT. THIS SWELL WILL PRODUCE DANGEROUS HIGH SURF
ALONG EXPOSED NORTH AND WEST FACING BEACHES.

HIZ025-290245-
/O.CAN.PHFO.SU.Y.0039.000000T0000Z-131231T0400Z/
BIG ISLAND NORTH AND EAST-
340 PM HST SAT DEC 28 2013

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY.

$$

HIZ001>003-006>008-012-013-017-019-020-291500-
/O.UPG.PHFO.SU.Y.0001.000000T0000Z-131231T0400Z/
/O.UPG.PHFO.SU.Y.0039.000000T0000Z-131231T0400Z/
/O.COR.PHFO.SU.W.0013.131229T0140Z-131231T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
340 PM HST SAT DEC 28 2013

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE HIGH SURF
ADVISORY IS NO LONGER IN EFFECT. THE HIGH SURF ADVISORY IS NO
LONGER IN EFFECT. 

* SURF...20 TO 30 FEET FOR NORTH AND WEST FACING BEACHES OF KAUAI
  AND NIIHAU...AND NORTH FACING BEACHES OF OAHU MOLOKAI AND MAUI.
  15 TO 20 FEET FOR WEST FACING BEACHES OF OAHU AND MOLOKAI.

* TIMING...SURF WILL BE BUILDING RAPIDLY NOW THROUGH TONIGHT
  REACHING 20 TO 30 FEET WITH LARGER SET WAVES FOR MANY AREAS BY
  SUNRISE TOMORROW. LARGE AND HAZARDOUS SURF WILL PERSIST THROUGH
  SUNDAY NIGHT THEN SUBSIDE TO 15 TO 20 FEET MONDAY. SURF WILL BE
  BELOW ADVISORY LEVELS BY MONDAY EVENING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG RIP CURRENTS. BREAKING WAVES MAY MAKE NAVIGATING SOME 
  HARBOR CHANNELS DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

DEJESUS
622 
WHHW40 PHFO 291327
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 AM HST SUN DEC 29 2013

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...

..HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI...

.AN INTENSE LOW PRESSURE SYSTEM...PASSING FAR NORTHWEST OF THE 
ISLANDS SEVERAL DAYS AGO...HAS GENERATED A LARGE NORTHWEST SWELL
THAT WILL SPREAD ACROSS THE HAWAIIAN WATERS THROUGH TODAY. THIS
SWELL WILL PRODUCE DANGEROUS HIGH SURF ALONG EXPOSED NORTH AND
WEST FACING BEACHES OF MANY ISLANDS.

HIZ001>003-006>008-012-013-017-019-020-300230-
/O.CON.PHFO.SU.W.0013.000000T0000Z-131231T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
327 AM HST SUN DEC 29 2013

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...20 TO 30 FEET FOR NORTH AND WEST FACING BEACHES OF KAUAI
  AND NIIHAU...AND NORTH FACING BEACHES OF OAHU...MOLOKAI...AND
  MAUI. EXPECT 18 TO 22 FEET FOR WEST FACING BEACHES OF OAHU AND
  MOLOKAI.

* TIMING...SURF WILL BE BUILDING TO 20 TO 30 FEET WITH LARGER SETS
  FOR MANY AREAS THIS MORNING. LARGE AND HAZARDOUS SURF WILL
  PERSIST THROUGH TONIGHT THEN SUBSIDE TO 15 TO 20 FEET MONDAY.
  SURF WILL BE BELOW ADVISORY LEVELS BY MONDAY EVENING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG RIP CURRENTS. BREAKING WAVES MAY MAKE NAVIGATING SOME 
  HARBOR CHANNELS DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
LAU
023 
WHHW40 PHFO 300138
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST SUN DEC 29 2013

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...

...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI...

HIZ001>003-006>008-012-013-017-019-020-301445-
/O.CON.PHFO.SU.W.0013.000000T0000Z-131231T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
338 PM HST SUN DEC 29 2013

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...FOR NORTH FACING SHORES OF KAUAI...OAHU...MOLOKAI...
  MAUI...AND NIIHAU...20 TO 25 FEET TONIGHT DECREASING TO 15 TO 20
  FEET BY MONDAY AFTERNOON. FOR WEST FACING SHORES OF KAUAI...
  OAHU...MOLOKAI...AND NIIHAU...15 TO 20 FEET TONIGHT...DECREASING
  TO 10 TO 14 FEET BY MONDAY AFTERNOON.

* TIMING...SURF WILL HOLD AT CURRENT LEVELS THROUGH MOST OF
  TONIGHT THEN SLOWLY DECLINE ON MONDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG RIP CURRENTS. BREAKING WAVES MAY MAKE NAVIGATING SOME 
  HARBOR CHANNELS DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR
CHANNEL TO ACCESS SURFING AREAS.

&&

$$
WROE
323 
WHHW40 PHFO 301324
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
324 AM HST MON DEC 30 2013

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...

...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI...

HIZ001>003-006>008-012-013-017-019-020-310230-
/O.CON.PHFO.SU.W.0013.000000T0000Z-131231T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
324 AM HST MON DEC 30 2013

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...FOR NORTH FACING SHORES OF KAUAI...OAHU...MOLOKAI...
  MAUI...AND NIIHAU...20 TO 25 FEET THIS MORNING DECREASING TO 15
  TO 20 FEET THIS AFTERNOON. FOR WEST FACING SHORES OF KAUAI...
  OAHU...MOLOKAI...AND NIIHAU...15 TO 20 FEET THIS MORNING...
  DECREASING TO 10 TO 14 FEET THIS AFTERNOON.

* TIMING...SURF WILL UNDERGO A SLOW BUT GRADUAL DECLINE THROUGH
  THIS MORNING AND AFTERNOON.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG RIP CURRENTS. BREAKING WAVES MAY MAKE NAVIGATING SOME 
  HARBOR CHANNELS DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR
CHANNEL TO ACCESS SURFING AREAS.

&&

$$
LAU
419 
WHHW40 PHFO 301829
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
829 AM HST MON DEC 30 2013

...HIGH SURF WARNING IS REPLACED BY HIGH SURF ADVISORY FOR NORTH AND
WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING 
SHORES OF MAUI...

.THE LARGE NORTHWEST SWELL IS SLOWLY SUBSIDING.

HIZ001>003-006>008-012-013-017-019-020-310400-
/O.CAN.PHFO.SU.W.0013.000000T0000Z-131231T0400Z/
/O.NEW.PHFO.SU.Y.0040.131230T1829Z-131231T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
829 AM HST MON DEC 30 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
HIGH SURF WARNING HAS BEEN CANCELLED. 

* SURF...FOR NORTH FACING SHORES OF NIIHAU...KAUAI...OAHU...
  MOLOKAI...AND MAUI...14 TO 18 FEET TODAY DECREASING TO 10 TO 14
  FEET TONIGHT. FOR WEST FACING SHORES OF NIIHAU...KAUAI...OAHU...
  AND MOLOKAI...8 TO 12 FEET TODAY...DECREASING TO 6 TO 10 FEET
  TONIGHT.

* TIMING...SURF WILL GRADUALLY DECLINE THROUGH THE DAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING
  DIFFICULT AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Dec 28, 1:45 PM HST, 1 hour 28 minutes earlier.

Area forecast discussion, Dec 28, 1:45 PM HST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED WWA SECTION
NATIONAL WEATHER SERVICE HONOLULU HI
145 PM HST SAT DEC 28 2013

.UPDATE...
THE WINTER WEATHER ADVISORY FOR THE BIG ISLAND SUMMITS HAS BEEN
CANNED. THE FORECAST HAS BEEN UPDATED ACCORDINGLY. THE REGULAR
FORECAST ISSUANCE WILL FOLLOW AROUND 330 PM.

&&

.SYNOPSIS...
A SURFACE TROUGH WILL BRING PERSISTENT MODERATE SHOWERS ACROSS THE
EASTERN HALF OF THE STATE TODAY AND TONIGHT. WINDS WILL STRENGTHEN
AND BECOME NORTHERLY AS A WEAK FRONT APPROACHES KAUAI AND OAHU
TONIGHT BEFORE WEAKENING AGAIN SUNDAY. A TROUGH ALOFT WILL SUPPORT A
SLIGHT CHANCE FOR HEAVY RAIN AND THUNDERSTORMS SUNDAY AFTERNOON ON
THE LEEWARD BIG ISLAND SLOPES. A SEA AND LAND BREEZE PATTERN WILL
SET UP NEXT WEEK BEFORE ANOTHER FRONT MOVES IN LATE NEXT WEEK.

&&

.DISCUSSION...
A TROUGH OFF THE SOUTHEAST COAST OF THE BIG ISLAND WILL CONTINUE TO
PRODUCE PERSIST WIDESPREAD RAIN ALONG WINDWARD SLOPES OF MAUI AND
HAWAII COUNTY TODAY. AREAS OF HEAVY RAIN MAY OCCUR HOWEVER THERE
WILL BE NO WIDESPREAD FLASH FLOOD THREAT. RAINFALL IS REACHING
INTERIOR SECTIONS AND PRODUCING SNOW SHOWERS ON THE SUMMITS ABOVE 12
KFT. AS THE TROUGH MOVES OVER THE EASTERN ISLANDS WINDS WILL EASE
FURTHER AND RAINFALL COVERAGE/INTENSITY WILL DECREASE.

A SHALLOW FRONT APPROACHING WILL REACH HAWAII TONIGHT BRINGING AN
INCREASE IN LIGHT RAIN AND NORTHEAST WINDS TO KAUAI/OAHU. RAINFALL
ACTIVITY WILL INCREASE IN RESPONSE OVER MAUI AND THE BIG ISLAND
AGAIN SUNDAY-MONDAY AS THE TROUGH AND FRONT INTERACT. INCREASED
INSTABILITY AND DAYTIME HEATING MAY PRODUCE ISOLATED THUNDERSTORMS
AND HEAVY RAINFALL ALONG THE LEEWARD SLOPES SUNDAY AND MONDAY
AFTERNOONS.

TRADES WILL EASE AND REMAIN DISRUPTED THIS WEEK RESULTING IN A
DIURNAL WEATHER PATTERN. CONDITIONS WILL DESTABILIZE DURING THE
SECOND HALF OF THE WEEK AS PACIFIC WESTERLIES AMPLIFY OVER LATITUDES
NORTH OF HAWAII. RAINFALL CHANCES WILL INCREASE THURSDAY NIGHT INTO
THE WEEKEND DUE TO LOW PRESSURE DEVELOPMENT IMMEDIATELY NORTH OF THE
STATE. ANOTHER ROUND OF SIGNIFICANT FRONTAL WEATHER TO BEGIN FRIDAY
OVER KAUAI...SPREADING EASTWARD THROUGH THE WEEKEND.

&&

.AVIATION...
A WEAK SURFACE TROUGH IMMEDIATELY EAST OF THE BIG ISLAND IS MOVING
NEAR 10 KT. CLOUDS AND SHOWERS ASSOCIATED WITH THE TROUGH CONTINUE
TO AFFECT MAINLY THE WINDWARD AND SOUTHERN PORTIONS OF THE BIG
ISLAND AND MAUI...BRINGING OCCASIONAL MVFR CONDITIONS AND ISOLATED
IFR CONDITIONS TO THOSE AREAS. AIRMET SIERRA IN EFFECT FOR THOSE
AREAS FOR MOUNTAIN OBSCURATION. AIRMET ZULU IN EFFECT FOR ICING OVER
THE BIG ISLAND IN THE LAYERED CLOUDS THAT ARE BRINGING ICE AND SNOW
TO THE BIG ISLAND SUMMITS. VFR CONDITIONS ARE EXPECTED TO PREVAIL
MOST ELSEWHERE AROUND THE STATE.

&&

.MARINE...
EXPECTED NORTHWEST SWELL IS RUNNING SMALLER ON THE OFFSHORE BUOYS
AND BEHIND SCHEDULE THIS MORNING SO NORTH FACING BEACHES REMAIN
AROUND 6-10 FT. THE SURF IS STILL EXPECTED TO REACH ADVISORY LEVELS
THIS AFTERNOON WITH POTENTIAL WARNING LEVEL SURF OF 25 FT TOMORROW
AND EARLY MONDAY. THE HIGH SURF ADVISORY MAY NEED ADJUSTMENTS TO
HEIGHTS AND ARRIVAL TIMES LATER TODAY. SMALL CRAFT ADVISORIES FOR
COMBINED SEAS MAY ALSO NEED ADJUSTMENTS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST MONDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU
KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD
HALEAKALA.

SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD
WATERS.

&&

PUBLIC/MARINE...DEJESUS
AVIATION...M BALLARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 11:48 AM HSTAreal Flood AdvisoryHFOHawaii3 hr

Nearby

High Surf Warnings in Hawaii, 2013Every high surf warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.